Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
161 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of lexapro and diazepam?

18, female, weight- 49 kgs, height 5.4 feet, no medical history as such, besides depression, taken diazepam, lexapro, lorezapam, flurezapam, effexor XR. Recently I abruptly stopped taking lexapro and diazepam ( I was already off the other medications). How does this affect me? I can t sleep well. and what will happen if one pops 3 combiflams on an empty stomach everyday? and what happens if one combines some ecstacy with diazepam and effexor XR? and does stopping medication abruptly lead to a grown propensity towards drugs? and will the combiflams kill me?
Thu, 4 Jun 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Brief answer: Always take medication as prescribed and abstain from using illicit drugs.

Detailed answer: Antidepressant medications, including Lexapro and Effexor act on various chemicals and signals in the brain. These medications help to increase the amount of the chemical serotonin in the brain. Abruptly stopping these medications can cause serious side effects, in particular antidepressant discontinuation syndrome. Antidepressant discontinuation syndrome presents with difficulty sleeping, flu-like symptoms (fatigue, muscle aches, headache, feeling ill), electric shock-like sensations, and anxiety. Patients must be slowly weaned off these medications.

Use of illicit drugs like Ecstacy is problematic, especially considering that you are already taking medications that influence your brain and central nervous system. Ecstacy has stimulant effects and acts by increasing the same chemicals in the brain as Lexapro and Effexor. If your serotonin levels increase too much it can cause Serotonin Syndrome, a very serious an potentially fatal complication involving very high blood pressure, fever, muscle rigidity, and seizures.

I always advise patients to take their medications as prescribed. It is never advisable to abruptly discontinue a medication without speaking to a doctor before doing so. I strongly suggest that your inform your doctor that you have stopped taking your Lexapro and also of your use of illicit drugs.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Aaron Shapiro, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Escitalopram


What are the side effects of lexapro and diazepam?

Hi, Brief answer: Always take medication as prescribed and abstain from using illicit drugs. Detailed answer: Antidepressant medications, including Lexapro and Effexor act on various chemicals and signals in the brain. These medications help to increase the amount of the chemical serotonin in the brain. Abruptly stopping these medications can cause serious side effects, in particular antidepressant discontinuation syndrome. Antidepressant discontinuation syndrome presents with difficulty sleeping, flu-like symptoms (fatigue, muscle aches, headache, feeling ill), electric shock-like sensations, and anxiety. Patients must be slowly weaned off these medications. Use of illicit drugs like Ecstacy is problematic, especially considering that you are already taking medications that influence your brain and central nervous system. Ecstacy has stimulant effects and acts by increasing the same chemicals in the brain as Lexapro and Effexor. If your serotonin levels increase too much it can cause Serotonin Syndrome, a very serious an potentially fatal complication involving very high blood pressure, fever, muscle rigidity, and seizures. I always advise patients to take their medications as prescribed. It is never advisable to abruptly discontinue a medication without speaking to a doctor before doing so. I strongly suggest that your inform your doctor that you have stopped taking your Lexapro and also of your use of illicit drugs. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Aaron Shapiro, General & Family Physician